Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 57, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 30, 2015, 12:56 AM CDT for Lee County, Phillips County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2015, 12:56 AM CDT (05:56 UTC)
- Expired
- Jun 30, 2015, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lee County, AR, Phillips County, AR
The radar
The Memphis radar (KNQA), 118 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 5.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1874 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
123
WGUS54 KMEG 300556
FFWMEG
ARC077-107-300900-
/O.NEW.KMEG.FF.W.0057.150630T0556Z-150630T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1256 AM CDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN LEE COUNTY IN EASTERN ARKANSAS...
* UNTIL 400 AM CDT
* AT 1256 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARIANNA...MARVELL...WEST HELENA...HELENA...LEXA...RONDO...
AUBREY...LAGRANGE...VINEYARD...QUARLES...HUMA...KINDALL...BIG CREEK
CORNER...WYCAMP...PHILLIPS BAYOU...POPLAR GROVE...SCOTT VALLEY...
TURKEY SCRATCH...HALESIDE AND THOMASVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3477 9066 3451 9061 3454 9072 3452 9105
3473 9105 3473 9110 3476 9110
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 11:39 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 29, 11:39 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1139 PM CDT MON JUN 29 2015 .UPDATE... UPDATED FOR 06Z AVIATION DISCUSSION... && .PREV DISCUSSION... /ISSUED 920 PM CDT MON JUN 29 2015/ UPDATE... AT MID EVENING...CLUSTERS OF THUNDERSTORMS CONTINUED OVER BENTON/CARROLL COUNTIES IN THE NORTHEASTERN CWA...AND FROM THE MEMPHIS METRO AREA TO ALCORN COUNTY MS. SOME OF THESE STORMS HAVE PRODUCED HAIL AND VERY HEAVY RAIN. LOW-LEVEL CONVERGENCE ALONG A WEAK FRONT AND A SHORTWAVE ROTATING AROUND THE LARGE-SCALE UPPER TROUGH OVER THE GREAT LAKES REGION HELPED INITIATE AND SUSTAIN THE STORMS. EVEN WITH LOSS OF AFTERNOON HEATING...NAM AND HRRR GUIDANCE SUGGEST AT LEAST SCATTERED STORMS WILL CONTINUE THROUGH THE NIGHT. WILL ADJUST POPS/QPF/SKY GRIDS TO BETTER MATCH CURRENT TRENDS. QUICK LOOK AT EARLY 00Z GUIDANCE CONTINUES TO SUGGEST UNSETTLED PATTERN THROUGH THE WEEK...WITH WED/THU AS POTENTIALLY THE MOST WIDESPREAD PRECIP. GW PREV DISCUSSION... /ISSUED 249 PM CDT MON JUN 29 2015/ SYNOPSIS... DURING THE MID-AFTERNOON PLEASANT SUMMER WEATHER WITH READINGS GENERALLY IN THE MIDDLE 80S TO NEAR 90...A LITTLE COOLER NEAR THE TENNESSEE RIVER. LINE OF TOWERING CUMULUS HAS DEVELOPED ALONG THE WEAK SURFACE FRONT ENTERING THE NORTHERN PORTION OF THE FORECAST AREA. ANTICIPATE SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THIS FRONT AS THE AFTERNOON WEARS ON. SHORT TERM....SHORT TERM...(TONIGHT THROUGH FRIDAY) MODELS SHOWING A DISTURBANCE IN NORTHWEST FLOW WITH A 100+ KT JET AT 250 MB LOCATED IN THE UPPER MIDWEST. THIS ENERGY INTERACTS WITH A WEAK SURFACE FRONT SAGGING INTO THE REGION THIS AFTERNOON. MODELS INDICATE SOME THUNDERSTORM DEVELOPMENT ALONG THE FRONT. TONIGHT MODELS STILL SHOW CONVECTIVE ACTIVITY ALONG DYING SURFACE FRONT...MAINLY ACROSS NORTH MISSISSIPPI. AFTER ANY OVERNIGHT CONVECTION MOVES SOUTH OF THE AREA TUESDAY MORNING...DIURNAL FORCING MAY CAUSE ISOLATED THUNDERSTORMS TUESDAY/TUESDAY EVENING...BEFORE A BETTER CHANCE FOR RAINFALL BEGINS ON WEDNESDAY WITH SHORTWAVE ENERGY DIVING SOUTH DEVELOPING A SURFACE LOW ACROSS THE MIDDLE OF THE COUNTRY. THIS SYSTEM PROVIDES THE FOCUS FOR THUNDERSTORMS BEGINNING WEDNESDAY AFTERNOON INTO THURSDAY. AS THE MID-WEAK SYSTEM SLIPS FARTHER EAST THE FRONT WOBBLES ACROSS OUR REGION LATE IN THE WEEK. THIS WILL FOCUS CLOUDS AND THE CHANCE FOR CONVECTION ACROSS OUR AREA. LONG TERM...(SATURDAY THROUGH MONDAY)... BY THE WEEKEND THE NORTHWEST FLOW ALOFT FLATTENS AND BECOMES MORE ZONAL...ESPECIALLY IN LATER FORECAST PERIODS. A NEARLY STATIONARY FRONT THAT IS EXPECTED TO LOCATE OVER THE REGION EARLY SATURDAY SHOULD GRADUALLY HEAD NORTH ALLOWING FOR A MORE WARM AND HUMID AIRMASS TO SPREAD OVER THE REGION BY MONDAY. THE THREAT OF AT LEAST DIURNAL THUNDERSTORMS REMAINS. BELLES .AVIATION... 06Z TAF CYCLE BACKBUILDING THUNDERSTORMS CONTINUE OVER MEM AND WILL CONTINUE TO DO SO THROUGH AT LEAST THE NEXT HOUR. EVENTUALLY...COLD FRONT PASSAGE WILL OCCUR SHUNTING STORMS SOUTH. TUP WILL LIKELY EXPERIENCE THUNDERSTORMS AFTER 08Z AS COVERAGE INCREASES ASSOCIATED WITH AN INCREASING LOW LEVEL JET. VFR CONDITIONS EXPECTED AT JBR AND MKL THROUGH THE PERIOD. TVT && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 30, 12:41 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1241 AM CDT TUE JUN 30 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301145- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1241 AM CDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS NORTH MISSISSIPPI FOR THE REMAINDER OF THE NIGHT. DAMAGING WINDS AND PERHAPS QUARTER SIZE HAIL ARE THE THREATS FOR ANY THUNDERSTORMS WHICH REACH SEVERE LIMITS. LOCALIZED HEAVY RAINFALL MAY ALSO PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE MID SOUTH THIS WEEK. THERE WILL BE SOME POTENTIAL FOR EPISODES OF STRONG TO SEVERE STORMS AS WELL AS HEAVY RAINFALL. DETAILS REGARDING ANY SEVERE WEATHER AND FLOOD POTENTIAL WILL BE PROVIDED IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES DURING THE UPCOMING WEEK.
In the hours before
Special weather statement, Jun 29, 8:33 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
833 PM CDT MON JUN 29 2015
TNZ021-022-300215-
CARROLL TN-BENTON TN-
833 PM CDT MON JUN 29 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 915 PM CDT FOR...
NORTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN BENTON COUNTY IN MIDDLE TENNESSEE...
AT 831 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER WAS LOCATED NEAR BRUCETON...OR 10 MILES SOUTHWEST OF
CAMDEN...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THE HEAVY
RAIN MAY CAUSE FLOODING OF CREEKS AND LOW-LYING AREAS. REMEMBER...IF
YOU ENCOUNTER FLOODING...TURN AROUND...DONT DROWN.
PEOPLE IN NORTHEASTERN CARROLL AND SOUTHERN BENTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3586 8794 3584 8796 3582 8797 3582 8799
3603 8848 3615 8827 3614 8821 3612 8821
3613 8819 3608 8796 3603 8800 3600 8800
3598 8802 3596 8802 3594 8800 3594 8793
TIME...MOT...LOC 0131Z 291DEG 19KT 3602 8819Local storm report, Jun 29, 8:51 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
851 PM CDT MON JUN 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL HUNTINGDON 36.01N 88.41W
06/29/2015 E1.00 INCH CARROLL TN PUBLIC
WBBJ VIEWER TWEETED A PICTURE OF QUARTER SIZED HAIL NEAR
HUNTINGDON
&&
JPMSpecial weather statement, Jun 29, 8:55 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 855 PM CDT MON JUN 29 2015 TNZ088-089-300245- SHELBY TN-FAYETTE TN- 855 PM CDT MON JUN 29 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 945 PM CDT FOR... SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... AT 854 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED NEAR EADS...OR NEAR GERMANTOWN...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN SOUTHEASTERN SHELBY AND SOUTHWESTERN FAYETTE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3512 8992 3526 8979 3520 8932 3500 8952 TIME...MOT...LOC 0154Z 278DEG 25KT 3514 8972
Special weather statement, Jun 29, 10:21 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1021 PM CDT MON JUN 29 2015 ARZ036-MSZ001-002-TNZ088-089-300400- CRITTENDEN AR-MARSHALL MS-DE SOTO MS-SHELBY TN-FAYETTE TN- 1021 PM CDT MON JUN 29 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 1100 PM CDT FOR... SOUTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... NORTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI... NORTHERN DE SOTO COUNTY IN NORTHEASTERN MISSISSIPPI... SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... AT 1021 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED OVER GERMANTOWN...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN SOUTHEASTERN CRITTENDEN...NORTHWESTERN MARSHALL...NORTHERN DE SOTO...SOUTHERN SHELBY AND SOUTHWESTERN FAYETTE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3521 9027 3522 8932 3491 8940 3495 9031 TIME...MOT...LOC 0321Z 302DEG 11KT 3511 8982
Special weather statement, Jun 29, 11:30 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1130 PM CDT MON JUN 29 2015
ARZ049-058-300515-
PHILLIPS AR-LEE AR-
1130 PM CDT MON JUN 29 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1215 AM CDT FOR...
NORTHWESTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN LEE COUNTY IN EASTERN ARKANSAS...
AT 1130 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER WAS LOCATED 7 MILES SOUTHWEST OF MORO...OR 11 MILES NORTHEAST
OF HOLLY GROVE...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHWESTERN PHILLIPS AND SOUTHWESTERN LEE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3483 9071 3453 9079 3454 9105 3473 9105
3474 9110 3479 9110
TIME...MOT...LOC 0430Z 277DEG 29KT 3470 9105Special weather statement, Jun 30, 12:24 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1224 AM CDT TUE JUN 30 2015
ARZ036-049-058-MSZ001-007-008-300615-
PHILLIPS AR-CRITTENDEN AR-LEE AR-TUNICA MS-TATE MS-DE SOTO MS-
1224 AM CDT TUE JUN 30 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 115 AM CDT FOR...
NORTHEASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EASTERN LEE COUNTY IN EASTERN ARKANSAS...
TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI...
WESTERN TATE COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHWESTERN DE SOTO COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 1224 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR DUBBS...OR 13 MILES
NORTHEAST OF HELENA...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN PHILLIPS...SOUTH CENTRAL CRITTENDEN...EASTERN
LEE...TUNICA...WESTERN TATE AND SOUTHWESTERN DE SOTO COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3492 9015 3455 9011 3455 9020 3451 9020
3452 9055 3488 9056
TIME...MOT...LOC 0524Z 277DEG 28KT 3461 9038The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:47 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 43 min |
| Jun 29, 11:30 PM CDT | Special Weather Statement | MEG | Lee | 45 min |
| Jun 29, 11:39 PM CDT | Flash Flood Warning | MEG | Crittenden | 3 hr |
| Jun 30, 12:29 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 46 min |
| Jun 30, 1:14 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 31 min |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.